Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 79, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jun 22, 2011, 6:25 PM EDT for Bladen County, North Carolina. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2011, 6:25 PM EDT (22:25 UTC)
- Expired
- Jun 22, 2011, 7:30 PM EDT
- In force
- 65 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
County Bladen County, NC
The radar
The Wilmington radar (KLTX), 78 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 6:34 PM EDT | HAIL 1.75 | 8 Ne White Lake, NC | GOLFBALL SIZE HAIL REPORTED ON HIGHWAY 210 BETWEEN HIGHWAY 41 AND US HIGHWAY 701 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 10.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -434 J/kg
- Mixed-layer LCL
- 1952 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
030
WUUS52 KILM 222225
SVRILM
NCC017-222330-
/O.NEW.KILM.SV.W.0079.110622T2225Z-110622T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
625 PM EDT WED JUN 22 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BLADEN COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 730 PM EDT
* AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR WHITE LAKE...OR 7 MILES
EAST OF ELIZABETHTOWN...AND MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
RURAL NORTHERN BLADEN COUNTY AT 640 PM
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3478 7842 3475 7838 3473 7838 3470 7836
3470 7835 3467 7832 3465 7832 3464 7831
3462 7831 3460 7830 3456 7840 3468 7857
3483 7847
TIME...MOT...LOC 2225Z 211DEG 32KT 3469 7843
$$
RGZ2 follow-up statements
753
WWUS52 KILM 222248
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
648 PM EDT WED JUN 22 2011
NCC017-222330-
/O.CON.KILM.SV.W.0079.000000T0000Z-110622T2330Z/
BLADEN NC-
648 PM EDT WED JUN 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR CENTRAL BLADEN COUNTY...
AT 638 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES NORTHEAST OF WHITE
LAKE...OR 17 MILES NORTHEAST OF ELIZABETHTOWN...MOVING NORTHEAST AT
35 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3478 7842 3475 7838 3473 7838 3470 7836
3470 7835 3467 7832 3465 7832 3464 7831
3462 7831 3460 7830 3456 7840 3468 7857
3483 7847
TIME...MOT...LOC 2246Z 226DEG 31KT 3479 7829
$$
RGZ505
WWUS52 KILM 222331
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
731 PM EDT WED JUN 22 2011
NCC017-222340-
/O.EXP.KILM.SV.W.0079.000000T0000Z-110622T2330Z/
BLADEN NC-
731 PM EDT WED JUN 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BLADEN COUNTY HAS
EXPIRED...
AT 730 PM EDT...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING
HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE WARNING WAS ALLOWED
TO EXPIRE. OTHER STRONG STORMS REMAIN IN THE AREA. REMAIN ALERT FOR
OTHER POSSIBLE STATEMENTS OR WARNINGS.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3478 7842 3475 7838 3473 7838 3470 7836
3470 7835 3467 7832 3465 7832 3464 7831
3462 7831 3460 7830 3456 7840 3468 7857
3483 7847
TIME...MOT...LOC 2330Z 226DEG 31KT 3505 7796
$$
RGZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:35 PM EDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jun 22, 3:35 PM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
335 PM EDT WED JUN 22 2011
.SYNOPSIS...
HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH MID WEEK AS HIGH
PRESSURE DOMINATES THE SOUTHEAST. THE CHANCES OF SHOWERS AND
THUNDERSTORMS WILL INCREASE LATE THIS WEEK AS A COLD FRONT MOVES
ACROSS THE TENNESSEE VALLEY.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM WEDNESDAY...SATELLITE SHOWING THE SMOKE PLUME FROM
THE PENDER COUNTY FIRE AND HIGHER LEVEL SMOKE FROM THE GEORGIA FIRE
WAS OVER THE REGION EARLIER AND FORECAST TRAJECTORIES INDICATE WE
MAY CONTINUE TO SEE THIS HIGHER LEVEL SMOKE ALSO. SMOKE WILL BE AN
ISSUE IN PENDER AND EXTREME NORTHERN NEW HANOVER COUNTIES. AN AIR
QUALITY ALERT WILL BE EXTENDED FOR PENDER AND EXTREME NORTHEAST NEW
HANOVER COUNTY THROUGH TOMORROW AT 3 PM. ADDITIONAL SMOKE ISSUES MAY
BECOME A PROBLEM WITH THE FIRE IN NORTHERN BLADEN COUNTY.
THE HEAT ADVISORY WILL CONTINUE FOR OUR SOUTHERN COUNTIES UNTIL 7 PM.
IF CONVECTION DOES FIRE IT IS EXPECTED TO BE ISOLATED WITH A FEW
HEAVY DOWN POURS. TEMPERATURES ARE EXPECTED AGAIN TO FALL INTO THE
MIDDLE TO UPPER 70S.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 3 PM WEDNESDAY...AN H5 TROUGH AND AN APPROACHING WEAK COLD
FRONT WILL BRING SLIGHTLY ENHANCED CHANCES FOR PRECIPITATION
THURSDAY AND FRIDAY. WHILE COVERAGE IS EXPECTED TO BE SCATTERED AT
BEST...THE STORMS COULD BRING SOME MUCH NEEDED RAIN...THOUGH THERE
WILL BE LOCATIONS THAT ARE LEFT DRY. FOR THOSE WHO DO GET
RAIN...AMOUNTS COULD BE SIGNIFICANT AS DEEP MOISTURE WILL BE
AVAILABLE. HIGH TEMPERATURES IN THE LOW TO MID 90S ARE EXPECTED
THURSDAY AND IN THE UPPER 80S TO LOWER 90S FRIDAY.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 3 PM WEDNESDAY...COASTAL CAROLINAS REMAIN ON WESTERN PERIPHERY
OF BERMUDA HIGH WITH SOUTHWESTERLY FLOW THROUGH MOST OF THE PERIOD.
OVERALL GRADIENT WEAKENS WITH LIGHTER WINDS SAT THROUGH EARLY NEXT
WEEK. SHOULD SEE FAIRLY DECENT SEA BREEZE EACH AFTERNOON AND EXPECT
THIS TO BE MAIN FOCAL POINT FOR SCT AFTN CONVECTION. BASE OF MID TO
UPPER TROUGH EXTENDING DOWN THROUGH OHIO VALLEY INTO THE CAROLINAS
WILL DEFINE THE BOUNDARY BETWEEN MUCH DRIER AIR TO THE NORTH AND
DEEPER MOISTURE TO THE SOUTH. THIS DRIER AIR WILL REMAIN ALOFT AND
MAY HELP TO PUT A CAP ON CONVECTION SAT AFTN. THE DRIER AIR MAY ONLY
MIX DOWN SLIGHTLY ON SAT THROUGH SUN BUT OVERALL A HOT HUMID SUMMER
TIME AIR MASS WILL REMAIN IN PLACE. TEMPS WILL RUN WITHIN A FEW
DEGREES OF 90 MOST PLACES WITH OVERNIGHT LOWS DOWN TO 70 TO 75.
&&
.AVIATION /18Z WEDNESDAY THROUGH SUNDAY/...
AS OF 18Z...HIGH CONFIDENCE IN VFR THROUGHOUT THE VALID TAF PERIOD.
POSSIBLE ISOLATED CONVECTION COULD CAUSE BRIEF RESTRICTIONS LATER
THIS AFTERNOON.
THIS AFTERNOON...SMOKE FROM PERSISTENT WILDFIRE IN PENDER COUNTY
COULD DRIFT TO KILM...HOWEVER SIGNIFICANT RESTRICTIONS ARE NOT
LIKELY. MID AND HIGH CLOUDS WILL LIKELY REMAIN AROUND THE AREA
THROUGHOUT THE DAY. CONVECTION IS POSSIBLE AS UPPER LEVEL
DISTURBANCE COMES THROUGH AND SEA BREEZE DEVELOPS. LOCATIONS AND
TIMING ARE UNCERTAIN...AS ANY DEVELOPMENT WOULD BE ISOLATED...SO
WILL LEAVE OUT OF TAFS FOR NOW. A BIT STRONGER WINDS AS SURFACE LOW
PRESSURE SYSTEM APPROACHING FROM THE WEST WILL CREATE A TIGHTER PG.
EXPECT WINDS TO BE ABOUT 10-15 KNOTS...GENERALLY SW FLOW WILL BE
BACKED TO THE SOUTH AS SEA BREEZE PUSHES INLAND.
OVERNIGHT...NOT EXPECTING FOG/STRATUS AS MODEL SOUNDINGS INDICATE A
NOCTURNAL LLJ THAT WILL KEEP THE ATMOSPHERE MIXED ALONG WITH CLOUD
COVER WHICH WILL LIMIT RADIATIONAL COOLING.
EXTENDED OUTLOOK...LOW CONFIDENCE ISOLATED THUNDERSTORMS EACH
AFTERNOON. BETTER CHANCES THURSDAY INTO FRIDAY AS COLD FRONT
APPROACHES.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM WEDNESDAY...PIEDMONT TROUGH WILL PRODUCE A SOUTHWEST
FLOW OVER THE WATERS WITH THE NEAR SHORE WATERS WINDS BECOMING
SOUTH THIS AFTERNOON AND EVENING AS THE SEA BREEZES DENSITY
CURRENT BECOME ESTABLISHED OVER THE WATERS. THE PRESSURE GRADIENT
OVER THE WATER WILL TIGHTEN OVERNIGHT AND WINDS WILL INCREASE FROM
10 TO 15 KNOTS TO 15 TO 20 KNOTS. THIS INCREASE IN WINDS WILL
INCREASE THE SEAS FROM 2 TO 3 FEET THIS AFTERNOON TO 2 TO 4 FEET
OVERNIGHT.
SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 3 PM WEDNESDAY...S TO SW WINDS WILL DOMINATE THROUGH THE
PERIOD. THE APPROACHING FRONT COULD RESULT IN WIND SPEEDS OF 15 TO
PERHAPS 20 KT THROUGH THE PERIOD WITH SEA HEIGHTS EXPECTED TO RUN 3
TO 4 FT WITH 5 FOOTERS POSSIBLE AT TIMES. NO FLAGS BUT SEAS COULD
BE A LITTLE ROUGH FOR MID TO LATE JUNE.
LONG TERM /SATURDAY THROUGH MONDAY/...
AS OF 3 PM WEDNESDAY...PERSISTENT SW FLOW WILL CONTINUE AROUND
BERMUDA HIGH. WINDS WILL START OUT UP IN THE 15 TO 20 KT RANGE BUT
WILL DROP THROUGH THE WEEKEND AS GRADIENT WEAKENS. SEAS UP IN THE 3
TO 5 FT RANGE ON SAT WILL DROP OFF TO THE 2 TO 4 FT RANGE BY LATE
SAT THROUGH SUN AS WINDS DIMINISH TO 10 TO 15 KTS. SEA BREEZE WILL
PRODUCING AN INCREASED ON SHORE FLOW AND CHOPPIER SEAS NEAR SHORE
EACH AFTN.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR SCZ032-033-039-
053>056.
NC...DENSE SMOKE ADVISORY UNTIL 6 PM EDT THIS EVENING FOR NCZ105-
106.
MARINE...NONE.
&&
NEAR TERM...DRH
SHORT TERM...31
LONG TERM...RGZ
AVIATION...ET/DRHHazardous weather outlook, Jun 22, 5:59 PM EDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 559 PM EDT WED JUN 22 2011 NCZ105-232200- INLAND PENDER- 559 PM EDT WED JUN 22 2011 ...DENSE SMOKE ADVISORY IN EFFECT UNTIL 6 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE SMOKE ADVISORY. A DENSE SMOKE ADVISORY REMAINS IN EFFECT. SIGNIFICANT VISIBILITY RESTRICTIONS ARE EXPECTED IN THE VICINITY OF A LARGE FIRE IN HOLLY SHELTER GAME LAND. VISIBILITIES MAY BE REDUCED TO A QUARTER MILE OR LESS NEAR AND DOWNWIND OF THE FIRE. ANY THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...FREQUENT DEADLY LIGHTNING AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE SMOKE ADVISORY. SIGNIFICANT VISIBILITY RESTRICTIONS ARE EXPECTED IN THE VICINITY OF A LARGE FIRE IN HOLLY SHELTER GAME LAND. VISIBILITIES MAY BE REDUCED TO A QUARTER MILE OR LESS NEAR AND DOWNWIND OF THE FIRE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-232200- COASTAL PENDER- 559 PM EDT WED JUN 22 2011 ...DENSE SMOKE ADVISORY IN EFFECT UNTIL 6 PM EDT THURSDAY... ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE SMOKE ADVISORY. MODERATE RISK OF RIP CURRENTS. A DENSE SMOKE ADVISORY REMAINS IN EFFECT. SIGNIFICANT VISIBILITY RESTRICTIONS ARE EXPECTED IN THE VICINITY OF A LARGE FIRE IN HOLLY SHELTER GAME LAND. VISIBILITIES MAY BE REDUCED TO A QUARTER MILE OR LESS DOWNWIND OF THE FIRE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE SMOKE ADVISORY. AREAS OF DENSE SMOKE MAY CONTINUE DOWNWIND OF THE HOLLY SHELTER FIRE UNTIL SIGNIFICANT RAIN OCCURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-096-099-107-109-SCZ017-023-024-232200- ROBESON-BLADEN-COLUMBUS-INLAND NEW HANOVER-INLAND BRUNSWICK-MARLBORO- DARLINGTON-DILLON- 559 PM EDT WED JUN 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. ANY THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...FREQUENT DEADLY LIGHTNING AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ032-033-039-053-055-232200- FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN- 559 PM EDT WED JUN 22 2011 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...FREQUENT DEADLY LIGHTNING AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ108-110-232200- COASTAL NEW HANOVER-COASTAL BRUNSWICK- 559 PM EDT WED JUN 22 2011 ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ054-056-232200- COASTAL HORRY-COASTAL GEORGETOWN- 559 PM EDT WED JUN 22 2011 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. MODERATE RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-232200- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 559 PM EDT WED JUN 22 2011 ...SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT SHOULD EXERCISE CAUTION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RJD
In the hours before
Special weather statement, Jun 22, 5:27 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
527 PM EDT WED JUN 22 2011
SCZ017-222215-
MARLBORO-
527 PM EDT WED JUN 22 2011
...STRONG THUNDERSTORMS OVER NORTHERN MARLBORO COUNTY...
AT 525 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WERE MOVING EAST
NORTHEAST AT 20 MPH FROM NEAR WALLACE AND CHAVISTOWN IN NORTHWESTERN
MARLBORO COUNTY TOWARD THE SCOTLAND COUNTY LINE.
THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING SMALL
HAIL...GUSTY WINDS UP TO 40 MPH AND FREQUENT DANGEROUS LIGHTNING.
THESE THUNDERSTORMS WILL ALSO PRODUCE PERIODS OF VERY HEAVY RAINFALL
WHICH WILL CAUSE PONDING OF WATER ON ROADWAYS.
COMMUNITIES IN THE PATH OF THESE STORMS ARE CHAVISTOWN AND WALLACE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3481 7967 3468 7952 3461 7978 3464 7980
3466 7983 3478 7988 3481 7978
RGZSpecial weather statement, Jun 22, 5:38 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 538 PM EDT WED JUN 22 2011 NCZ096-099-222245- COLUMBUS-BLADEN- 538 PM EDT WED JUN 22 2011 ...A STRONG THUNDERSTORM OVER NEAR WHITEVILLE IN COLUMBUS COUNTY... AT 538 PM EDT...A STRONG THUNDERSTORM WAS...4 MILES EAST OF CHADBOURN...OR 3 MILES WEST OF WHITEVILLE...MOVING NORTHEAST AT 20 MPH. THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING. THIS THUNDERSTORM WILL PRODUCE VERY HEAVY RAINFALL WHICH WILL CAUSE PONDING OF WATER ON ROADWAYS. COMMUNITIES IN THE PATH OF THESE STORMS ARE WHITEVILLE...CARVERS... COUNCIL...ELKTON...HALLSBORO...KELLY...LAGOON...LISBON...REDBUG... BRUNSWICK...CLARKTON AND WHITE LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS... SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS. && STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WEATHER.GOV/ILM. LAT...LON 3467 7851 3443 7827 3422 7873 3437 7886 RGZ
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 9:30 PM EDT | Dense Smoke Advisory | ILM | Pender | 4 days |
| Jun 21, 9:45 PM EDT | Special Weather Statement | ILM | Robeson | 60 min |
| Jun 21, 10:48 PM EDT | Special Weather Statement | ILM | Bladen | 57 min |
| Jun 22, 12:22 AM EDT | Special Weather Statement | ILM | Robeson | 68 min |
| Jun 22, 1:05 AM EDT | Special Weather Statement | ILM | Bladen, Columbus, Robeson | 85 min |
| Jun 22, 5:38 PM EDT | Special Weather Statement | ILM | Bladen, Columbus | 67 min |
| Jun 22, 5:58 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Columbus | 43 min |
| Jun 22, 6:57 PM EDT | Special Weather Statement | ILM | Bladen | 63 min |
| Jun 22, 7:22 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Columbus | 53 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.